Hail, El Paso
- When
- May 30, 8:54 PM MST to 8:59 PM MST
- Where
- El Paso County, 5 mi E of Colorado Spgs
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 38.830, -104.727
Thunderstorms developed over the southeast, and one storm became severe in El Paso county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Thunderstorms developed over the southeast, and one storm became severe in El Paso county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 30, 1:58 PM MST, 6 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 258 PM MDT WED MAY 30 2007 .SHORT TERM... (TONIGHT AND THURSDAY) PRIMARY METEOROLOGICAL ISSUE FOR THE SHORT TERM WILL BE THE SEVERE THREAT OVER THE FAR EASTERN PLAINS THURSDAY AFTERNOON. MAJORITY OF CWFA CURRENTLY NOTING TEMPERATURES SEVERAL CATEGORIES COOLER THAN VALUES NOTED AT THIS TIME YESTERDAY AS WELL AS MOSTLY CLEAR SKIES OVER THE EASTERN PLAINS AND SAN LUIS VALLEY REGION...WHILE HIGHER TERRAIN AREAS NOTING PARTLY TO MOSTLY CLOUDY CONDITIONS. ALSO...RADAR INDICATES A DEVELOPING SHOWERS AND THUNDERSTORMS OVER PORTIONS OF EL PASO AND FREMONT COUNTIES EARLY THIS AFTERNOON. LATEST SHORT TERM MODELS INDICATE THAT CLOSED UPPER LOW SPINNING OVER SOUTH-CENTRAL SOUTH DAKOTA AT 00Z THURSDAY SLOWLY MOVES INTO SOUTHEAST SOUTH DAKOTA BY 00Z FRIDAY. WITH COOLER TEMPERATURES AND LESS AVAILABLE ATMOSPHERIC MOISTURE TO WORK WITH...THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL BE TAMER AND LESS ORGANIZED THAN YESTERDAYS VARIETY AS NOTED BY 19Z CAPES OF AROUND 500 J/KG AND LIS TO AROUND -3C. PASSING JET-STREAK ALLOWING 0-6 KM SHEAR VALUES TO COME IN AT THE 60 TO 80 KNOT RANGE IN COMBINATION WITH RELATIVELY STEEP LAPSE RATES. SO FOR SENSIBLE WEATHER...EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO BE NOTED THIS AFTERNOON AND EVENING...A FEW OF WHICH COULD BRIEFLY BECOME STRONG...THE STRONGEST OF WHICH WILL BE CAPABLE OF PRODUCING HAIL GENERALLY UNDER THE SIZE OF PENNIES...GUSTY WINDS...LIGHTNING AND BRIEF PERIODS OF HEAVY RAINFALL. ON THURSDAY...DEEPER MOISTURE WILL ATTEMPT TO WORK ITS WAY BACK INTO FAR SOUTHERN AND FAR EASTERN SECTIONS OF THE CWFA AND THIS COMBINED WITH WARMER TEMPERATURES SHOULD ALLOW STRONG TO SEVERE CONVECTION TO FIRE...ESPECIALLY OVER FAR EASTERN AND SOUTHEASTERN PORTIONS OF THE CWFA. THE PROJECTED CAPES/LIS CENTERED AROUND 3 PM THURSDAY OVER FAR SOUTHEAST COLORADO IS IN THE 2000 TO 2500(J/KG)/-5 TO -7(C) RANGE RESPECTIVELY WITH 0-6KM SHEARS IN THE 40 TO 50 KNOT RANGE. FOR NOW IN IMPENDING GRIDS/ZONES...WILL MENTION SEVERE OVER ZONES 93/94/96/97/98 AND 99 FOR THURSDAY AFTERNOON. 77 .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) ...MORE SEVERE WEATHER POSSIBLE FRIDAY... UPPER LOW PARKED OVR THE UPP MISS VALLEY WILL KEEP THE AREA UNDER THE THREAT OF CONVECTION THROUGH THE WEEKEND. BEST CHANCE FOR SVR WX IN THE EXTENDED WILL BE FRI AFTERNOON-EVE...AS CLOSE TO 50 KT BULK SHEAR WILL REMAIN OVR SE CO. DEWPOINTS IN THE LOW TO MID 50S WILL BE IN PLACE OVR THE SERN GRASSLANDS AND LLVL UPSLOPE FLOW WILL RESULT IN HODOGRAPHS FAVORABLE FOR SUPERCELLC DEVELOPMENT...PARTICULARLY SOUTH OF ROUTE 50 AND EAST OF INTERSTATE 25. PESKY LOW WILL KEEP UNSETTLED WX IN THE FCST THROUGH SUNDAY...THOUGH WIND FIELDS WILL BE WEAKER AND SVR THREAT CORRESPONDINGLY LESS. WILL STILL SEE A THREAT OF HEAVY RAIN AND POTENTIAL FLOODING...ESPECIALLY OVR TERRAIN. RIVER FLOODING ALSO MAY BE AN ISSUE AS TEMPERATURES CONTINUE TO GRADUALLY RISE THROUGH THE EXTENDED AND RUNOFF IN THE MOUNTAINS INCREASES. FAIRLY STRONG UPPER RIDGE WILL THEN BEGIN TO BUILD BY EARLY NEXT WEEK...AND SUMMER HEAT SHOULD MAKE ITS FIRST APPEARANCE BY TUE OR WED...WITH TEMPS IN THE LOWER 90S POSSIBLE FOR THE PLAINS BY MID-WEEK. ROSE && .AVIATION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THE CWFA FROM THIS AFTERNOON INTO TONIGHT. AT THIS TIME...THE MOST FAVORABLE LOCATION FOR DEVELOPMENT OF ISOLATED STRONG CONVECTION...WITH LIFR CONDITIONS AT TIMES...GUSTY WINDS...SMALL HAIL AND PERIODS OF HEAVY RAINFALL SHOULD BE NOTED FROM THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS/FOOTHILLS INTO THE EASTERN PLAINS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 77/44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 639 AM MDT WED MAY 30 2007 COZ058>089-093>099-311245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 639 AM MDT WED MAY 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN COLORADO TODAY. THE MAIN THREATS FROM STORMS TODAY WILL BE HAIL TO 1/2 INCH IN DIAMETER...WIND GUSTS TO 40 MPH...BRIEF HEAVY RAIN AND LIGHTNING. WHILE MOST STORMS TODAY ARE NOT EXPECTED TO BECOME SEVERE...ONE OR TWO STORMS COULD PRODUCE HAIL THE SIZE OF PENNIES. IN THE MOUNTAINS...SNOW SHOWERS WILL FALL DOWN TO ABOUT 7500 FEET THIS MORNING...AND DOWN TO ABOUT 8500 FEET THIS AFTERNOON. LITTLE OR NO ACCUMULATION IS EXPECTED IN MOST CASES. HOWEVER...A FEW SPOTS COULD SEE AN INCH OR TWO OF NEW SNOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP EACH DAY. SOME STORMS MAY BECOME STRONG OR SEVERE ON THURSDAY...FRIDAY AND SATURDAY. THE BEST CHANCES FOR SEVERE STORMS WILL BE ON THE EASTERN PLAINS NEAR THE KANSAS BORDER. THE MAIN THREATS FROM ANY SEVERE STORMS...IN ADDITION TO CLOUD TO GROUND LIGHTNING...WILL BE LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS WHICH MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TODAY.
The Pueblo radar (KPUX), 63 km away, was scanning. The volume nearest the first event began at 03:55 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33943.